Thunderstorm Wind, Lenawee
- When
- June 22, 1:56 AM EST
- Where
- Lenawee County, 0.51 mi W of Adrian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.900, -84.040
Four inch diameter tree limbs were reported down.
An isolated marginally severe thunderstorm impacted Adrian.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated marginally severe thunderstorm impacted Adrian.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 22, 12:00 AM EST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 100 AM EDT TUE JUN 22 2010 .AVIATION... AREA OF THUNDERSTORMS SUPPORTED BY A STRONG MID LEVEL SHORTWAVE AND INCREASING MOISTURE NOW WORKING INTO WESTERN LOWER MICHIGAN. INSTABILITY REMAINS MUCH WEAKER LOCALLY HOWEVER...SO SOME WEAKENING MAY YET OCCUR AS THE THUNDERSTORMS MOVE ACROSS THE STATE. DESPITE THIS...THE LIKELIHOOD REMAINS HIGH FOR THUNDERSTORMS TO IMPACT SEVERAL OF THE TERMINALS. RADAR TRENDS SUGGEST THE POTENTIAL FOR IFR/LIFR VISIBILITY IN HEAVIER RAIN/THUNDERSTORMS AT BOTH FNT AND PTK...AND WILL MONITOR TRENDS FOR ANY INCREASE IN COVERAGE/INTENSITY SOUTHWARD INTO THE DETROIT TERMINALS. AN AREA OF TRAILING SHOWERS IN THE WAKE OF THE CONVECTION MAY RESULT IN LINGERING MVFR STRATUS THROUGH MID MORNING BEFORE CLEARING/MIXING OUT. SOUTHEAST WINDS AOB 10 KNOTS EARLY WILL TEND TO VEER TOWARD THE SOUTHWEST AND THEN WEST AS THIS PRECIPITATION MOVES THROUGH DURING THE MORNING HOURS. && .PREV DISCUSSION...ISSUED 929 PM EDT MON JUN 21 2010 UPDATE... NO MAJOR UPDATES PLANNED THROUGH THE OVERNIGHT PERIOD. CONVECTION CONTINUES TO EXPAND THIS EVENING FROM CENTRAL/SOUTHERN WI SOUTHWARD INTO WESTERN IL...SUPPORTED BY A STRONG MID LEVEL SHORTWAVE AND ACCOMPANYING 500 MB 40-50 KNOT SPEED MAX PUNCHING EASTWARD INTO THIS REGION. THE STRONG DYNAMIC FORCING AND SUSTAINED ADVECTION OF THETA-E WILL MAINTAIN THIS PRECIPITATION AS IT CONTINUES INTO LOWER MICHIGAN...LIKELY MOVING THROUGH SOUTHEAST LOWER MI WITHIN THE 07-12Z WINDOW. THE SUPPORT FOR SUSTAINING STRONGER CONVECTIVE CELLS IS LESS CERTAIN AS THE INSTABILITY /ALTHOUGH GRADUALLY INCREASING/...REMAINS WEAK AND WILL TEND TO BECOME INCREASINGLY ELEVATED WITH TIME THROUGH THE EARLY MORNING HOURS. NONETHELESS...GIVEN THE WIND FIELDS...SHOULD A PRONOUNCED MCS DRIVEN COLD POOL EVOLVE THERE CERTAINTY REMAINS THE RISK FOR STRONGER CORES CONTAINING DAMAGING WIND GUSTS. PREV DISCUSSION...ISSUED 403 PM EDT MON JUN 21 2010 SHORT TERM...TONIGHT WE WERE ABLE TO DODGE ONE LINE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH OUR MID LEVEL CAP/SLOWLY DEPARTING SURFACE HIGH/RIDGE MAINTAINING STABLE PROFILE. HOWEVER... TONIGHT WE WILL PROBABLY NOT BE AS LUCKY WITH A STRONG PUSH OF MOISTURE EXPECTED. THE GOOD NEWS IS THE EVENING HOURS SHOULD REMAIN QUIET AS INSTABILITY REMAINS MARGINAL TO STABLE. TONIGHT'S HANDLING OF THE DEVELOPING UPSTREAM MCS IS PROBLEMATIC...AS THE LOW LEVEL JET WILL BE RAMPING UP BUT VEERING OVERNIGHT. WIDE DISPARITIES IN IT'S POSITION AMONGST THE VARIOUS 12Z MODELS...12Z NAM/UKMET/GFS/GEM/VARIOUS WRF. PART OF THE PROBLEM IS THERE IS AT LEAST TWO SHORTWAVES/UPPER WAVES WHICH WILL BE TRACKING EAST IN TANDEM...ONE CURRENTLY PULLING INTO NORTHERN MINNESOTA...WITH THE OTHER STREAKING THROUGH IOWA. IT IS THIS WAVE WHICH SHOULD BE THE MAIN ACT...FEEDING ON VERY UNSTABLE AND MOISTURE RICH ENVIRONMENT OVER ILLINOIS. CORFIDI VECTORS CERTAINLY SUGGEST A SOUTHEASTWARD PROPAGATION...BUT TEND TO BELIEVE THE BEST UPPER LEVEL SUPPORT/UPPER LEVEL DIVERGENCE WILL BE OVER SOUTHERN LOWER MICHIGAN. WITH THE INCREASING LOW LEVEL JET THROUGH THE EVENING HOURS...THE LOW LEVEL INSTABILITY GRADIENT ACROSS THE OHIO VALLEY SHOULD AT LEAST SNEAK INTO THE FAR SOUTHERN PART OF THE STATE. ALTHOUGH...DO NOT LIKE THE ACTIVITY GOING UP OVER SOUTHERN MISSOURI...WHICH IS FARTHER SOUTH THAN INDICATED BY ALL/MAJORITY OF THE MODELS. WITH THAT SAID...THE 12Z UKMET APPEARED TO BE A NICE COMPROMISE BETWEEN THE FARTHER NORTH GFS AND FARTHER SOUTH NAM...DEPICTING A 40 KNOT LOW LEVEL JET QUICKLY VEERING OFF TO A MORE WESTERLY DIRECTION BY MORNING ACROSS THE NORTHERN OHIO VALLEY. WITH THE MAX K INDEX BULLSEYE IN THE UPPER 30S ARRIVING AROUND MIDNIGHT...DO THINK WE WILL SEE A COMPLEX AFFECT THE ENTIRE CWA (ASSUMING THE SOUTHERN MISSOURI ACTIVITY DOES NOT BECOME THE MAIN MCS)...WITH THE POTENTIAL FOR SURFACE BASED INSTABILITY MAKING IT INTO THE FAR SOUTHERN SECTION OF THE CWA. REGARDLESS...CERTAINLY DUE NOT TRUST SHALLOW SURFACE BASED INVERSION PREVENTING STRONGER WINDS FROM REACHING THE GROUND WITH POTENTIAL ORGANIZED SYSTEM...AND WILL CONTINUE TO HIGHLIGHT THE SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT...WHICH INCLUDES HEAVY RAIN THREAT WITH PW VALUES AT OR ABOVE 2 INCHES. LONG TERM...TUESDAY THROUGH MONDAY BROAD RIDGE REMAINS IN PLACE ACROSS THE SOUTHERN PLAINS AND SOUTHEASTERN UNITED STATES WITH ACTIVE WEATHER CONTINUING ALONG THE NORTHERN PERIPHERY OF THE RIDGE. TIMING THUNDERSTORM ACTIVITY MOVING THROUGH THE NEARLY ZONAL FLOW AROUND THE RIDGE REMAINS THE MAIN FORECAST CHALLENGE THROUGH LATE WEDNESDAY. MOISTENING OF THE AIRMASS IS EXPECTED TO OCCUR AS THE THETA-E RIDGE CREEPS NORTHEAST LEAVING THE ATMOSPHERE INCREASINGLY MOIST AND UNSTABLE FROM LATE TUESDAY INTO WEDNESDAY. TIMING ROUNDS OF CONVECTION WILL DEPEND ON BOTH SHORTWAVE ENERGY MOVING THROUGH THE FLOW AND THE EVOLUTION OF VARIOUS UPSTREAM MCS ACTIVITY...TWO THINGS THAT MODELS ARE NOT EXPECTED TO HAVE A FIRM GRASP ON THROUGH MID-WEEK. A FAIRLY PRONOUNCED SHORTWAVE IS EXPECTED TO MOVE THROUGH THE CENTRAL GREAT LAKES TONIGHT LEAVING SOUTHEAST MICHIGAN UNDER AN AREA OF SUBSIDENCE AND UPPER LEVEL SHORTWAVE RIDGING ON TUESDAY. SHOWERS FROM OVERNIGHT SHOULD COME TO AN END ON TUESDAY MORNING WITH DECREASING CLOUD COVER FOR TUESDAY AFTERNOON. NAM/GFS ARE IN AGREEMENT SHOWING VERY DRY AIR ABOVE 800MB WHICH MAY ACTUALLY ALLOW DEWPOINTS TO MIX OUT DURING THE AFTERNOON. HAVE LOWERED POPS SLIGHTLY FOR TUESDAY AFTERNOON BUT WILL STILL LEAVE A CHANCE OF THUNDERSTORMS GIVEN THE LEVEL OF UNCERTAINTY WITH HOW UPSTREAM MCS DEVELOPMENT WILL EVOLVE. THIS AREA OF THUNDERSTORMS DOES STAND A CHANCE OF MAKING IT INTO LOWER MICHIGAN BY LATE AFTERNOON/EARLY EVENING ALTHOUGH FAVOR A LATER TIMING AFTER 00Z. IF THIS THUNDERSTORM COMPLEX CAN HOLD TOGETHER AND TRACK INTO SOUTHEAST MICHIGAN THERE WILL BE AN AMPLE SUPPLY OF ENERGY AVAILABLE TO SUPPORT SEVERE WEATHER. AT THIS TIME WILL MAINTAIN 50 POPS FOR TUESDAY NIGHT AS THE TRAJECTORY OF ANY UPSTREAM MCS IS CERTAINLY SUBJECT TO CHANGE. CONCERNS CONTINUE AND EVEN INCREASE INTO THE DAY ON WEDNESDAY WITH ADDITIONAL UPSTREAM DEVELOPMENT POTENTIALLY ON OUR DOORSTEP. THE SURFACE TROUGH OVER THE PLAINS WILL HAVE SHIFTED MORE TO THE NORTHEAST FOCUSING THE LOW LEVEL JET ON TUESDAY NIGHT TOWARDS EASTERN IOWA/NORTHERN ILLINOIS. AN AREA OF THUNDERSTORMS SHOULD DEVELOP ON THE NOSE OF THE JET AND CONTINUE TO TRACK EAST NORTHEAST ON WEDNESDAY AHEAD OF A STRONGER SHORTWAVE MOVING AROUND THE RIDGE. THE STRONG WIND FIELD IS EXPECTED TO PERSIST THROUGH THE DAY MAINTAINING A 45+ KNOT LLJ WITH 0-6KM BULK SHEER OF 50-60 KNOTS. THE MODELS SHOW THE PLAINS SURFACE LOW RACING NORTHEAST FROM NEAR DES MOINES TOWARDS THE SAGINAW BAY BY 00Z THURS. WILL EXPECT AN ADJUSTMENT TO THE TRACK OF THIS FEATURE BY WEDNESDAY BASED ON HOW EARLIER ROUNDS OF CONVECTION UNFOLD...POTENTIALLY FAVORING A SHIFT TO THE SOUTH IF WIDESPREAD/STRONG THUNDERSTORMS COME THROUGH TUESDAY NIGHT. THE CHANCE OF SEVERE WEATHER CONTINUES ON WEDNESDAY AND ADJUSTMENTS TO THE FORECAST WILL BE NEEDED BASED ON HOW THINGS UNFOLD UP TO THAT TIME. IN ADDITION TO THE THREAT OF SEVERE WEATHER...PW VALUES AROUND 2 INCHES AND 700MB DEWPOINTS OF 4-8C MAKE HEAVY RAINFALL A THREAT IN THE TUESDAY NIGHT/WEDNESDAY TIME FRAME...ESPECIALLY WITH MULTIPLE ROUNDS OF THUNDERSTORMS. HIGH PRESSURE BUILDS IN BEHIND THE FRONT ON THURSDAY BRINGING A RETURN TO QUIET WEATHER. PREFER THE NAM DEWPOINTS TO THE GFS WHICH ARE ALMOST 10 DEGREES LOWER ACROSS THE SOUTH. ENOUGH RESIDUAL MOISTURE SHOULD LINGER FOR A HEALTHY CU DECK BUT OTHERWISE THE FALLING HUMIDITY SHOULD MAKE TEMPERATURES FEEL MUCH MORE COMFORTABLE WITH HIGHS IN THE LOW TO MID 80S. THE NEXT SHORTWAVE MOVES ACROSS THE GREATLAKES REGION NEXT WEEKEND BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. MARINE... OUTSIDE OF THUNDERSTORMS...WINDS OVER THE CENTRAL GREAT LAKES WILL REMAIN LIGHT OVER THE NEXT SEVERAL DAYS. HOWEVER...AN INCREASINGLY WARM AND HUMID AIRMASS RETURNING TO THE REGION WILL BRING SEVERAL ROUNDS OF ROUNDS OF SHOWERS/THUNDERSTORMS TONIGHT THROUGH WEDNESDAY. THERE IS THE POTENTIAL FOR THUNDERSTORMS TO BE STRONG AT TIMES...ESPECIALLY FROM SOUTHERN LAKE HURON SOUTH TO LAKE ERIE. WIND AND WAVES CAN AND WILL LIKELY BE HIGHER IN AND NEAR THUNDERSTORMS. A GENERAL SOUTHEASTERLY COMPONENT IS EXPECTED THROUGH LATE WEDNESDAY WHEN A COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE AREA AND SHIFT WINDS AROUND TO THE NORTHWEST. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR UPDATE.......MR SHORT TERM...SF LONG TERM....KEC MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT MON JUN 21 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-220900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 330 PM EDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ARE EXPECTED TO OVERSPREAD THE AREA AROUND OR JUST AFTER MIDNIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER WITH THESE STORMS. WHILE HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE...THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND VERY HEAVY RAINFALL. THERE IS POTENTIAL FOR FLOODING TO OCCUR IF MULTIPLE THUNDERSTORMS REOCCUR OVER THE SAME AREA. STORM MOTION IS WILL BE EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES TUESDAY THROUGH LATE WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER DURING THIS PERIOD. THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS ALSO POTENTIAL FOR FLOODING TO OCCUR IF ROUNDS OF THUNDERSTORMS REOCCUR OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-220900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 330 PM EDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE CENTRAL GREAT LAKES AROUND OR JUST AFTER MIDNIGHT. THERE WILL BE A SLIGHT CHANCE FOR SEVERE WEATHER WITH THUNDERSTORMS TONIGHT...MAINLY OVER LAKE ST CLAIR AND LAKE ERIE. WHILE HAIL TO ONE INCH IN DIAMETER WILL BE POSSIBLE...THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND GREATLY RESTRICTED VISIBILITY IN HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES TUESDAY THROUGH LATE WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER DURING THIS PERIOD. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 236 AM EDT TUE JUN 22 2010 MIZ060-068-220730- LIVINGSTON-SHIAWASSEE- 236 AM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES WEST OF PERRY TO 17 MILES SOUTHWEST OF PERRY TO 32 MILES SOUTHWEST OF PERRY...MOVING SOUTHEAST AT 50 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES MAY APPROACH 1.25 INCHES PER HOUR...RESULTING IN SOME PONDING ON AREA ROADWAYS. * THUNDERSTORMS WILL BE NEAR... PERRY BY 250 AM EDT... MORRICE BY 255 AM EDT... FOWLERVILLE BY 300 AM EDT... HOWELL AND GREGORY BY 305 AM EDT... OAK GROVE AND COHOCTAH BY 310 AM EDT... PINCKNEY BY 315 AM EDT... HARTLAND AND HAMBURG BY 320 AM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 240 AM EDT TUE JUN 22 2010 MIZ082-220745- LENAWEE- 240 AM EDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MORENCI...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WESTON BY 250 AM EDT... FAIRIELD BY 300 AM EDT... BLISSFIELD BY 310 AM EDT... DEERFIELD BY 315 AM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
The Detroit radar (KDTX), 100 km away, was scanning. The volume nearest the first event began at 06:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Four inch diameter tree limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243545.